Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 71, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 4, 2022, 3:24 PM CDT for Marshall County, Woodford County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2022, 3:24 PM CDT (20:24 UTC)
- Expired
- Jul 4, 2022, 4:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marshall County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 87 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
370
WUUS53 KILX 042024
SVRILX
ILC123-203-042100-
/O.NEW.KILX.SV.W.0071.220704T2024Z-220704T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
324 PM CDT Mon Jul 4 2022
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southeastern Marshall County in central Illinois...
Northeastern Woodford County in central Illinois...
* Until 400 PM CDT.
* At 323 PM CDT, a severe thunderstorm was located near Minonk, or 13
miles northeast of Eureka, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Minonk around 340 PM CDT.
This includes Interstate 39 between mile markers 21 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4093 8905 4093 8893 4085 8893 4079 8915
4093 8922 4097 8905
TIME...MOT...LOC 2023Z 234DEG 19KT 4089 8914
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MJA2 follow-up statements
982
WWUS53 KILX 042034
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
334 PM CDT Mon Jul 4 2022
ILC123-042043-
/O.CAN.KILX.SV.W.0071.000000T0000Z-220704T2100Z/
Marshall-
334 PM CDT Mon Jul 4 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARSHALL COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4085 8893 4079 8915 4092 8922 4093 8893
TIME...MOT...LOC 2033Z 234DEG 19KT 4092 8908
$$
ILC203-042100-
/O.CON.KILX.SV.W.0071.000000T0000Z-220704T2100Z/
Woodford-
334 PM CDT Mon Jul 4 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN WOODFORD COUNTY...
At 333 PM CDT, a severe thunderstorm was located over Minonk, or 17
miles northeast of Eureka, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Woodford County, including the following locations...
Benson.
This includes Interstate 39 between mile markers 21 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4085 8893 4079 8915 4092 8922 4093 8893
TIME...MOT...LOC 2033Z 234DEG 19KT 4092 8908
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MJA257
WWUS53 KILX 042052
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
352 PM CDT Mon Jul 4 2022
ILC203-042102-
/O.EXP.KILX.SV.W.0071.000000T0000Z-220704T2100Z/
Woodford-
352 PM CDT Mon Jul 4 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOODFORD COUNTY
WILL EXPIRE AT 400 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4085 8893 4079 8915 4092 8922 4093 8893
TIME...MOT...LOC 2052Z 234DEG 19KT 4098 8898
$$
MJAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 12:37 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 4, 12:37 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1237 PM CDT Mon Jul 4 2022 .SYNOPSIS... Issued at 330 AM CDT Mon Jul 4 2022 Hot and humid weather will return to central and southeast IL today and continue through Thursday, with highs in the 90s and triple digit heat indices during the afternoons. Isolated showers and thunderstorms will be possible this afternoon and tonight, mainly along and north of the I-74 corridor. There will be a chance of showers and thunderstorms Tuesday and Tuesday night mainly northeast of Lincoln. A daily chance of showers and thunderstorms will occur from Wednesday through Friday night as temperatures and humidity levels lower toward the end of the week. && .UPDATE... Issued at 1047 AM CDT Mon Jul 4 2022 A surface low has moved east into the mid-Atlantic region this morning, with a surface low positioned over eastern SD. Central Illinois is between these two features, with a warm front associated with the surface low currently from southwestern IA into southern IL. The warm front will lift northward today, bringing warm and very humid air northward behind it. Dew points on the south side of the warm front are in the mid 70s F. A convective complex which has been progressing across IA through the early morning hours continues on the "cool" side of the warm front, just entering northwestern IL. Slow cloud development has been noted on the southeast flank of this complex. Somewhat modest lapse rates as noted on this morning's ILX sounding, with little mechanism for cooling aloft, may cause developing convection over the ILX forecast area to struggle a bit from this morning through the early afternoon. Despite this, precip chances have been increased a bit north of I-72 mainly through the mid-afternoon or so. The timing of the warm front will be another key to convective potential this afternoon. South of the warm front will be greater moisture values, but also warmer air aloft which may further limit convective growth. A few CAMs continue to show deep convection over western/northwestern portions of the ILX forecast area this afternoon, and this possibility will have to be monitored. Other than fine- tuning precip chances through the afternoon and evening/overnight period, only minor updates were made to the forecast this morning. && .SHORT TERM...(Today through Tuesday) ISSUED AT 400 AM CDT Mon Jul 4 2022 Heat advisory remains in effect for sw third of CWA from 2 pm today through Wed evening. Heat advisory has been expanded over rest of CWA from noon to 9 pm on Tuesday. Heat indices to peak from 100-105F over sw CWA this afternoon and approaching 110 over much of CWA on Tuesday afternoon. Heat indices of 105-110 appear likely on Wed afternoon especially from I-74 south and heat advisory may need to be extended into Wednesday over parts of CWA. Other concern is MCS over western IA/ne Nebraska into eastern SD and sw MN. Latest CAMs show this cluster of convection tracking eastward into nw IL late this morning and then mainly area of convection passes north of CWA this afternoon with isolated convection possible into mainly northern CWA. SPC day1 outlook continues marginal to slight risk of severe storms this afternoon north of a Quincy to Decatur to Paris line for damaging winds and hail, and also 2 to less than 5% risk of tornadoes in the slight risk area north of Peoria and El Paso. Stronger wind shear of 30-40 kts this afternoon over northern CWA while at least moderate instability with CAPEs peaking from 2200-3700 J/kg by late afternoon. WPC has marginal risk of excessive rainfall over northern CWA this afternoon where PW values elevate to 1.9-2.25 inches. Southerly breezes developing this morning to increase heat and humidity over area with highs in the lower 90s over much of CWA (upper 80s north of I-74 where more cloud cover and convection chances). Dewpoints climbing into the low to mid 70s with afternoon heat indices of 97 to 105F, highest from Jacksonville sw toward MS river valley. Consensus of CAMs show more strong convection firing up over WI and Lake MI and tracking se into the southern Great Lakes overnight into Tue morning, and mainly passing ne of CWA. Held onto a slight chance of convection from I-74 ne tonight. Muggy lows overnight in the mid 70s, with some upper 70s in larger urban areas. .LONG TERM...(Tuesday night through Sunday) ISSUED AT 430 AM CDT Mon Jul 4 2022 Strong 595 dm 500 mb subtropical ridge along TX/LA border noses into IL through Tue and brings our next heat wave this week. Highs Tue in the mid to upper 90s with dewpoints in the mid to upper 70s giving afternoon heat indices 107-112F. Expanded heat advisory to rest of CWA for Tuesday afternoon into mid Tue evening. Portions of CWA may need to be upgraded to a heat warning on Tue afternoon and will be dependent on outflow boundaries from MCS activity to our north and ne. Convection chances still appear low on Tue and Tue night, and mainly over northern and eastern portions of CWA. Outflow boundary from storms moving se through southern Great Lakes Tue morning could refire convection Tue afternoon over ne and eastern CWA. SPC day2 outlook has marginal to slight risk of severe storms over CWA Tue afternoon and early Tue evening with the slight risk over ne half of CWA. Wind shear is weaker Tue over CWA so tornado threat is more over northern IL. If convection occurs could also be chance of heavy rains with PW values of 1.5-2 inches and above 2 inches over northern IL pooling near a frontal boundary. WPC has marginal risk of excessive rainfall over ne CWA Tue/Tue night and over most of CWA on Wed/Wed night. More nocturnal MCS activity sets up north of area Tue night and tracks se toward Ohio river valley Wed and our area will be on sw fringe of this system too. SPC day3 outlook has slight risk of severe over all but far sw CWA where marginal risk severe is for Wed afternoon/evening. Highs Wed in the lower 90s northern CWA and mid to upper 90s southern/sw CWA. Heat indices Wed afternoon should reach 105-110F and much of area will likely need another heat advisory. Currently we have heat advisory sw third of CWA through Wed evening. Thu appears to have better chance of convection this far south into central and southeast IL as upper level ridge is flattened and suppressed southward a bit more allowing frontal boundary to slowly move southward into central IL. Severe storms may be possible Thu though not currently in an outlook plus PW water values are 1.8-2.4 inches so heavy rain threat continues. Highs Thu range from upper 80s to around 90F northern CWA and mid 90s in southeast IL, where heat indices could reach near 105F Thu afternoon and if that happens then heat advisory would eventually need to be extended into Thu for southern CWA, especially from Springfield to Terre Haute south. Convection chances likely linger into Friday over area with highs in the upper 80s and lower 90s, warmest southern CWA. Finally have frontal boundary and its convection shifting south of area on Saturday and only have small chances of convection in southeast IL on Saturday. Also we will see temperatures and humidity levels lowering closer to seasonable levels, with highs in the mid to upper 80s for this weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1229 PM CDT Mon Jul 4 2022 Predominantly VFR conditions are expected at all TAF sites through 18z Tuesday. Brief MVFR visibility could occur in SHRA or TSRA this afternoon should a shower move over a TAF site, with the highest probability being at KPIA and KBMI where brief VCTS is included. SHRA/TSRA chances should decrease quickly this evening. There is an outside chance at -SHRA/-TSRA during the early morning hours on Tuesday as well, with MVFR probabilities quite low. There is a low probability of a shift to north wind due to outflow early Tuesday morning as well. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 11 PM CDT Wednesday for ILZ040-047-049>052- 061-066-071-072. Heat Advisory from noon to 9 PM CDT Tuesday for ILZ027>031- 036>038-041>046-048-053>057-062-063-067-068-073. && UPDATE...AAT SYNOPSIS...07 SHORT TERM...07 LONG TERM...07 AVIATION...AAT
Hazardous weather outlook, Jul 4, 3:20 PM CDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 320 PM CDT Mon Jul 4 2022 ILZ027>031-036>038-040>057-061>063-066>068-071>073-052030- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 320 PM CDT Mon Jul 4 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. A cluster of strong-to-severe storms may impact portions of northeast Illinois this evening before dissipating. This activity will be confined to areas north of Interstate 74 and east of Interstate 55 between the hours of 4pm and 8pm. The main hazards with any storms will be gusty thunderstorm winds, heavy rainfall, and cloud-to- ground lightning. Overnight lows will only cool into the upper 70s tonight, providing little relief from the oppressive heat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday and Wednesday...there is a Slight Risk of severe thunderstorms over a large portion of central and northern Illinois, with Marginal Risk in southern portions of Illinois. Occasional thunderstorms should be anticipated Thursday and Friday. It is too early to determine severe weather risk later in the week. Hot weather will continue Tuesday through Thursday, with afternoon heat indices from 100 to 110 for portions of central Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later in the week. MJA
In the hours before
Special weather statement, Jul 4, 2:27 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Lincoln IL
227 PM CDT Mon Jul 4 2022
ILZ030-041945-
Marshall-
227 PM CDT Mon Jul 4 2022
...A strong thunderstorm will impact portions of eastern Marshall
County through 245 PM CDT...
At 227 PM CDT, Doppler radar was tracking a strong thunderstorm near
Minonk, or 14 miles southwest of Streator, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of eastern Marshall
County.
This includes Interstate 39 between mile markers 29 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4093 8905 4093 8918 4110 8925 4110 8905
TIME...MOT...LOC 1927Z 264DEG 25KT 4098 8903
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MJAThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:27 PM CDT | Special Weather Statement | ILX | Marshall | 18 min |
| Jul 4, 4:30 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 30 min |
| Jul 4, 4:59 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 16 min |
| Jul 4, 5:12 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.